Alert archive / California / Gale Watches in 2016
Gale Watch 15, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Apr 29, 2016, 2:50 AM PDT. It took effect at Apr 29, 2016, 9:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 29, 2016, 2:50 AM PDT (09:50 UTC)
- In effect from
- Apr 29, 2016, 9:00 PM PDT
- Expired
- Apr 29, 2016, 2:51 PM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
930 WHUS76 KEKA 290950 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 250 AM PDT FRI APR 29 2016 PZZ475-291800- /O.CAN.KEKA.GL.W.0032.000000T0000Z-160429T1000Z/ /O.EXB.KEKA.SC.Y.0050.000000T0000Z-160430T0400Z/ /O.NEW.KEKA.GL.A.0015.160430T0400Z-160501T1000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 250 AM PDT FRI APR 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM THIS EVENING THROUGH LATE SATURDAY NIGHT. * WINDS...NW 15 TO 25 KT INCREASING TO THE N 20 TO 25 KT WITH GUSTS UP TO 35 KT TONIGHT. N WINDS WILL INCREASE TO 25 TO 30 KT SATURDAY WITH GUSTS UP TO 40 KT. * WAVES...N 7 FT AT 8 SECONDS AND W 8 FT AT 13 SECONDS. SEAS WILL BUILD TO 9 FT AT 8 SECONDS TONIGHT AND AROUND 13 FEET AT 10 SECONDS ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ470-291800- /O.CON.KEKA.SC.Y.0050.000000T0000Z-160429T1600Z/ /O.NEW.KEKA.GL.A.0015.160430T1000Z-160501T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 250 AM PDT FRI APR 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT. * WINDS...NW 15 TO 20 KT WITH GUSTS UP TO 30 KT. N WINDS WILL INCREASE TO 15 TO 25 KT WITH GUSTS UP TO 35 KT TONIGHT. N WINDS WILL INCREASE TO 25 TO 30 KT WITH GUSTS UP TO 40 KT ON SATURDAY. * WAVES...N 6 FT AT 8 SECONDS AND W 6 TO 8 FT AT 13 SECONDS. SEAS WILL BUILD TO 10 FT AT 9 SECONDS TONIGHT AND AROUND 13 FEET AT 10 SECONDS SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-291600- /O.CON.KEKA.SC.Y.0050.000000T0000Z-160429T1600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 250 AM PDT FRI APR 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS...NW 10 TO 15 KT WITH GUSTS UP TO 25 KT. N WINDS WILL INCREASE TO 10 TO 20 KT WITH GUSTS UP TO 30 KT TONIGHT. * WAVES...NW 7 FT AT 12 SECONDS. SEAS WILL BUILD TO 9 FT AT 11 SECONDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-291800- /O.CON.KEKA.SC.Y.0050.000000T0000Z-160430T1000Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 250 AM PDT FRI APR 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... * WINDS...NW 10 TO 20 KT WITH GUSTS UP TO 30 KT. N WINDS WILL INCREASE TO 15 TO 20 KT WITH GUST AROUND 30 KT TONIGHT. * WAVES...NW 8 TO 9 FT AT 12 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
600 WHUS76 KEKA 291613 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 913 AM PDT FRI APR 29 2016 PZZ470-300015- /O.EXP.KEKA.SC.Y.0050.000000T0000Z-160429T1600Z/ /O.CON.KEKA.GL.A.0015.160430T1000Z-160501T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 913 AM PDT FRI APR 29 2016 ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS...N 10 TO 15 KT...BECOMING 15 TO 25 KT THIS EVENING...AND 20 TO 25 KT TONIGHT WITH GUSTS UP TO 35 KT. EXPECT MORE FREQUENT GALE FORCE GUSTS ON SATURDAY. * WAVES...N 6 FT AT 8 SECONDS AND W 6 TO 8 FT AT 13 SECONDS. SEAS WILL BUILD TO 10 FT AT 9 SECONDS TONIGHT AND AROUND 13 FEET AT 10 SECONDS SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-291715- /O.EXP.KEKA.SC.Y.0050.000000T0000Z-160429T1600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 913 AM PDT FRI APR 29 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ PZZ475-300015- /O.CON.KEKA.SC.Y.0050.000000T0000Z-160430T0400Z/ /O.CON.KEKA.GL.A.0015.160430T0400Z-160501T1000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 913 AM PDT FRI APR 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM 9 PM PDT THIS EVENING THROUGH LATE SATURDAY NIGHT... * WINDS...NW 15 TO 25 KT...BECOMING 20 TO 25 KT WITH GUSTS TO 35 KT TONIGHT. EXPECT MORE FREQUENT GALE FORCE WIND GUSTS ON SATURDAY. * WAVES...N 7 FT AT 8 SECONDS AND W 8 FT AT 13 SECONDS. SEAS WILL BUILD TO 9 FT AT 8 SECONDS TONIGHT AND AROUND 13 FEET AT 10 SECONDS ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ455-300015- /O.CON.KEKA.SC.Y.0050.000000T0000Z-160430T1000Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 913 AM PDT FRI APR 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... * WINDS...NW 15 TO 25 KT. EXPECT GUSTS NEAR 30 KT ON SATURDAY. * WAVES...NW 5 FT AT 6 SECONDS AND 6 FT AT 12 SECONDS TODAY...BECOMING 9 FT AT 10 SECONDS AND 4 FT AT 14 SECONDS ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
634 WHUS76 KEKA 292151 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 251 PM PDT FRI APR 29 2016 PZZ470-300600- /O.EXB.KEKA.SC.Y.0050.160429T2200Z-160430T1000Z/ /O.UPG.KEKA.GL.A.0015.160430T1000Z-160501T1000Z/ /O.NEW.KEKA.GL.W.0033.160430T1000Z-160501T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 251 PM PDT FRI APR 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY... ...GALE WARNING IN EFFECT FROM 3 AM SATURDAY TO 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 AM SATURDAY TO 3 AM PDT SUNDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 3 AM PDT SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...INCREASING NORTH WINDS TO 25 TO 30 BY SATURDAY. GUSTS UP TO 40 KT WILL BE POSSIBLE SATURDAY AFTERNOON THEN WINDS WILL DECREASE ON SUNDAY. * WAVES...INCREASING STEEP WAVES N 8 FT AT 7 SECONDS...AND WEST SWELL 4 FT AT 14 SECONDS TONIGHT. STEEP WAVES WILL BUILD TO 10 TO 13 FT AT 9 SECONDS BY SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-300600- /O.EXT.KEKA.SC.Y.0050.000000T0000Z-160430T1000Z/ /O.UPG.KEKA.GL.A.0015.160430T0400Z-160501T1000Z/ /O.NEW.KEKA.GL.W.0033.160430T1000Z-160501T1000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 251 PM PDT FRI APR 29 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SATURDAY... ...GALE WARNING IN EFFECT FROM 3 AM SATURDAY TO 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 AM SATURDAY TO 3 AM PDT SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...INCREASING NORTH WINDS TO 25 TO 30 BY SATURDAY. GUSTS UP TO 40 KT WILL BE POSSIBLE SATURDAY AFTERNOON THEN WINDS WILL DECREASE ON SUNDAY. * WAVES...INCREASING STEEP WAVES N 8 FT AT 7 SECONDS...AND WEST SWELL 4 FT AT 12 SECONDS TONIGHT. STEEP WAVES WILL BUILD TO 11 TO 13 FT AT 9 SECONDS BY SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-300600- /O.EXB.KEKA.SC.Y.0050.160429T2200Z-160501T0600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 251 PM PDT FRI APR 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT SATURDAY. * WINDS...INCREASING NORTH WINDS TO 15 TO 25 KT BY SATURDAY. GUSTS UP TO 35 KT WILL BE POSSIBLE SATURDAY AFTERNOON THEN WINDS WILL DECREASE ON SUNDAY. * WAVES...INCREASING STEEP WAVES N 6 FT AT 7 SECONDS...AND WEST SWELL 4 FT AT 12 SECONDS TONIGHT. STEEP WAVES WILL BUILD TO 7 TO 9 FT AT 9 SECONDS BY SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-300600- /O.EXT.KEKA.SC.Y.0050.000000T0000Z-160501T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 251 PM PDT FRI APR 29 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT SATURDAY... * WINDS...INCREASING NORTH WINDS TO 15 TO 20 BY SATURDAY. GUSTS UP TO 35 KT WILL BE POSSIBLE SATURDAY AFTERNOON THEN WINDS WILL DECREASE ON SUNDAY. * WAVES...INCREASING STEEP WAVES N 6 FT AT 7 SECONDS...AND WEST SWELL 4 FT AT 12 SECONDS TONIGHT. STEEP WAVES WILL BUILD TO 8 TO 9 FT AT 9 SECONDS BY SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Apr 28, 3:57 PM PDT, 10 hours 53 minutes earlier.
Area forecast discussion, Apr 28, 3:57 PM PDT, 10 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 357 PM PDT THU APR 28 2016 .SYNOPSIS...A DRY COLD FRONT WILL BRING A SLIGHT PUSH OF LOW CLOUDS FRIDAY MORNING. BRISK NORTHERLY WINDS WILL FOLLOW LATER ON FRIDAY WITH BREEZY CONDITIONS AT THE COAST EXPECTED INTO SATURDAY. AN OFFSHORE WIND FLOW WILL BRING WARMER WEATHER ON SUNDAY. && .DISCUSSION...SATELLITE IMAGERY SHOWED A DECAYING COLD FRONT WEST OF WASHINGTON AND OREGON OVER THE OFFSHORE WATERS THIS AFTERNOON. THE MID LEVEL TROUGH WEST OF BRITISH COLUMBIA WILL PUSH THE FRONT SOUTHWARD TOWARD THE FAR NW CAL COAST FRIDAY MORNING. STRONG SURFACE RIDGING WILL LIKELY ERODE THE SURFACE BOUNDARY BEFORE IT REACHES THE NORTH COAST ON FRIDAY. ANY RAIN FROM THE FRONT WILL LIKELY STAY NORTH OF THE FORECAST AREA AS THE 500MB SHORT-WAVE SWOOPS DOWN IN BRISK NORTHWESTERLY FLOW ALOFT IN THE AFTERNOON AND EVENING. THERE WILL BE AN INCREASE IN LOW LEVEL CLOUDS MAINLY OUT TOWARD THE COAST AND INTO THE NORTH COAST RIVER VALLEYS. THE BRISK NORTHERLY FLOW SHOULD MIX OUT THE COASTAL LOW CLOUDS FRIDAY NIGHT AS SURFACE HIGH PRESSURE SPRINGS BACK UP OFFSHORE. RIDGE ALOFT AND AT THE SURFACE WILL CONTINUE TO BUILD ON SATURDAY. WARMING IN THE INTERIOR AND AT THE COAST IS EXPECTED...HOWEVER BRISK NORTHERLY WINDS AT THE COAST WILL PROBABLY MAKE FOR A LESS THAN IDEAL DAY TO HEAD TO THE BEACHES. MORE WARMING IS EXPECTED ON SUNDAY AS AN OFFSHORE FLOW DEVELOPS AND THE THERMAL TROUGH PUSHES OFFSHORE OVER THE COASTAL WATERS. THIS WILL BE THE WARMEST DAY BOTH AT THE COAST AND ACROSS THE INTERIOR. THERE IS STILL SOME UNCERTAINTY ON HOW WARM IT WILL GET ON SUNDAY. IT WILL DEPEND ON HOW FAST THE SEA BREEZES DEVELOP. CURRENT INDICATIONS ARE FOR WINDS TO REMAIN LIGHT WESTERLY ON THE AFTERNOON AND EXPECT HIGH TEMPS TO APPROACH 70F OR EXCEED 70F BY A FEW DEGREES. THE RIDGE ALOFT WILL BEGIN TO BREAK DOWN AND SHIFT EASTWARD ON MONDAY AS A DISTINCT ONSHORE FLOW PATTERN EMERGES. THE COAST WILL LIKELY SEE A RETURN OF STRATUS AND PERHAPS FOG MON INTO TUE. THE TIMING IS STILL NOT CERTAIN THOUGH. BOTH THE GFS AND ECMWF SHOW A SPLITTING UPPER TROUGH APPROACHING BY TUE. THIS TROUGH WILL BRING A COOLING TREND ACROSS THE INTERIOR NEXT WEEK. BOTH MODELS WERE IN GENERALLY GOOD AGREEMENT BUT DIFFERED ON THE RATE OF EASTWARD PROGRESSION AND EXACTLY WHERE AND WHEN THE CUT-OFF LOW WILL FORM. THE LATEST GFS AND ECMWF HAVE TRENDED A BIT SLOWER AND FARTHER WEST AND SOUTH WITH THE LOCATION OF THE CUT-OFF. CONTINUED TO LEAN TOWARD THE SLOWER ECMWF AND KEEP A BROAD BRUSH AND VAGUE SLIGHT CHANCE OR CHANCE OF SHOWERS WED INTO THU. THUNDERSTORMS WILL BE A DISTINCT POSSIBILITY...HOWEVER THE DETAILS REMAIN VERY ELUSIVE AT THIS POINT WITH TOO MUCH VARIABILITY IN THE DATA. THE ECMWF DOES SHOW WRAP AROUND EASTERLY FLOW DEVELOPING ON THU AS SHORT-WAVE ENERGY PIN-WHEELS WESTWARD INTO NW CA. THUS FEEL THIS WILL BE THE BEST DAY FOR TSTMS. && .AVIATION...VFR CONDITIONS PREVAILED ACROSS MOST OF NORTHERN CALIFORNIA AS OF LATE THIS AFTERNOON WITH THE EXCEPTION OF HUMBOLDT BAY WHERE MVFR CEILINGS BEGAN TO IMPACT KACV. TYPICALLY ONCE THESE CEILINGS START TO DEVELOP THEY STAY. THERE COULD BE SOME FLUCTUATIONS EARLY THIS EVENING OTHERWISE EXPECT MFR TO STICK AROUND HUMBOLDT BAY THROUGH THE NIGHT. THIS SHOULD EVENTUALLY SPREAD TO TO KCEC AND OTHER PARTS OF THE COAST WITH CEILINGS REACHING IFR EARLY THURSDAY MORNING. EXPECT CONDITIONS TO IMPROVE BY LATER THURSDAY MORNING. KML && .MARINE...STRONG NORTH WINDS TONIGHT WILL DECREASE ON FRIDAY AS A PASSING SHORTWAVE CAUSES THE PRESSURE GRADIENT TO RELAX. THE CURRENT GALE WARNING AND SMALL CRAFT ADVISORIES LOOK ON TRACK FOR TONIGHT BUT I HAD TO MAKE SOME ADJUSTMENTS TO REFLECT THE DECREASING WINDS TOMORROW. ADVISORIES SHOULD CONTINUE SOUTH OF CAPE MENDOCINO AS STRONGER WINDS ARE EXPECTED TO PERSIST BUT THE ADVISORIES NORTH OF THE CAPE ARE SET TO EXPIRE BY MID-MORNING ON FRIDAY. THIS WILL SIGNAL THE BEGINNING OF A BRIEF WINDOW FOR LOWER WINDS(15 TO 20 KT) AND SEAS FRIDAY BEFORE CONDITIONS INCREASE AGAIN ON SATURDAY. OTHERWISE STEEP WAVES WILL BUILD IN RESPONSE TO THE INCREASING WINDS WHILE A MIDDLE PERIOD SWELL WILL GRADUALLY DIMINISH THROUGH THE WEEKEND. THERE WILL BE A BETTER WINDOW FOR SETTLING CONDITIONS BEGINNING LATE THIS WEEKEND THROUGH EARLY NEXT WEEK. KML && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS... SMALL CRAFT ADVISORY UNTIL 9AM PDT FRI FOR PZZ450-470. SMALL CRAFT ADVISORY UNTIL 3AM PDT SAT FOR PZZ455. GALE WARNING UNTIL 3AM PDT FRI FOR PZZ475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/NWSEUREKA HTTP://WWW.TWITTER.COM/NWSEUREKA FOR FORECAST ZONE INFORMATION SEE FORECAST ZONE MAP ONLINE: HTTP://WWW.WEATHER.GOV/EUREKA/ZONEMAP.PNG
Hazardous weather outlook, Apr 28, 3:30 AM PDT, 23 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 330 AM PDT THU APR 28 2016 CAZ001-002-291330- REDWOOD COAST-MENDOCINO COAST- 330 AM PDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-076-291330- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 330 AM PDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 2:51 PM PDT | Gale Warning | EKA | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.